Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bounding the support of a measure from its marginal moments


Author: Jean B. Lasserre
Journal: Proc. Amer. Math. Soc. 139 (2011), 3375-3382
MSC (2010): Primary 60B05, 90C22
DOI: https://doi.org/10.1090/S0002-9939-2011-10865-7
Published electronically: January 26, 2011
MathSciNet review: 2811291
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given all moments of the marginals of a measure $ \mu$ on $ \mathbb{R}^n$, one provides (a) explicit bounds on its support and (b) a numerical scheme to compute the smallest box that contains the support of $ \mu$.


References [Enhancements On Off] (What's this?)

  • 1. C. Bayer and J. Teichmann. The proof of Tchakaloff's theorem, Proc. Amer. Math. Soc. 134 (2006), pp. 3035-3040. MR 2231629 (2007d:44004)
  • 2. R. E. Curto and L. A. Fialkow. Recursiveness, positivity, and truncated moment problems, Houston J. Math. 17 (1991), pp. 603-635. MR 1147276 (93a:47016)
  • 3. A. Cuyt, G. H. Golub, P. Milanfar, and B. Verdonk. Multidimensional integral inversion with application in shape reconstruction, SIAM J. Sci. Comput. 27 (2005), pp. 1058-1070. MR 2199920 (2006i:65230)
  • 4. W. Gautschi. Orthogonal Polynomials: Computation and Approximation, Oxford University Press, 2004. MR 2061539 (2005e:42001)
  • 5. G. H. Golub, P. Milanfar, and J. Varah. A stable numerical method for inverting shape from moments, SIAM J. Sci. Comput. 21 (1999), pp. 1222-1243. MR 1740393 (2000m:65048)
  • 6. B. Gustafsson, C. He, P. Milanfar, and M. Putinar. Reconstructing planar domains from their moments, Inverse Problems 16 (2000), pp. 1053-1070. MR 1776483 (2001k:44010)
  • 7. J.B. Lasserre. Moments, Positive Polynomials and Their Applications, Imperial College Press, London, 2009. MR 2589247
  • 8. M. Putinar. A note on Tchakaloff's theorem, Proc. Amer. Math. Soc. 125 (1997), pp. 2409-2414. MR 1389533 (97j:65045)
  • 9. L. Vandenberghe and S. Boyd. Semidefinite programming, SIAM Rev. 38 (1996), pp. 49-95. MR 1379041 (96m:90005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60B05, 90C22

Retrieve articles in all journals with MSC (2010): 60B05, 90C22


Additional Information

Jean B. Lasserre
Affiliation: LAAS-CNRS and Institute of Mathematics, University of Toulouse, LAAS, 7 avenue du Colonel Roche, 31077 Toulouse Cédex 4, France
Email: lasserre@laas.fr

DOI: https://doi.org/10.1090/S0002-9939-2011-10865-7
Keywords: Inverse problems, moments of a measure, semidefinite programming
Received by editor(s): August 17, 2010
Published electronically: January 26, 2011
Communicated by: Edward C. Waymire
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society